Alert archive / Colorado / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 51, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 20, 2002, 12:20 AM MDT for El Paso County, Colorado. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2002, 12:20 AM MDT (06:20 UTC)
- Expired
- Jun 20, 2002, 1:15 AM MDT
- In force
- 55 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 44 km from the middle of the area, began a volume at 06:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 6.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 463 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 3090 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 200620 SVRPUB COC041-200715- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 1220 AM MDT THU JUN 20 2002 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EL PASO COUNTY IN EAST CENTRAL COLORADO * UNTIL 115 AM MDT * AT 1220 AM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED SEVERE THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF ELLICOTT TO 4 MILES NORTHEAST OF SCHRIEVER AFB TO 5 MILES SOUTH OF SCHRIEVER AFB TO 18 MILES SOUTH OF SCHRIEVER AFB...OR ALONG A LINE EXTENDING FROM 18 MILES EAST OF COLORADO SPRINGS TO 17 MILES EAST OF COLORADO SPRINGS TO 19 MILES SOUTHEAST OF COLORADO SPRINGS TO 19 MILES NORTH OF PUEBLO...MOVING NORTHEAST AT 5 MPH. * SOME LOCATIONS AFFECTED WILL BE... ELLICOTT AROUND 1255 AM MDT YODER AROUND 115 AM MDT AT THIS TIME THE MOST LIKELY KIND OF SEVERE WEATHER IS HAIL ONE TO TWO INCHES IN DIAMETER AND DAMAGING WINDS AROUND 60 MPH. GET INDOORS AND IN AN INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT CAN OFFER THE BEST PROTECTION. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN PUEBLO. LAT...LON 3899 10458 3853 10459 3855 10407 3905 10406
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:15 PM MDT, 9 hours 5 minutes earlier.
Area forecast discussion, Jun 19, 3:15 PM MDT, 9 hours 5 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO COLORADO
315 PM MDT WED JUN 19 2002
...NORTHEAST WINDS/HIGHER HUMIDITIES MOVING THROUGH NORTHERN/EASTERN
PORTIONS OF THE HAYMAN FIRE...
...COLD FRONT WILL CONTINUE MOVING THROUGH THE FIRE TONIGHT...
...RED FLAG WARNING WILL REMAIN UNTIL 6 PM MDT FOR ALL OF
SOUTHEAST/SOUTH CENTRAL COLORADO...
...POTENTIAL FOR DRYLINE SEVERE STORMS EXTREME SOUTHEAST PLAINS THIS
EVENING...
RAWS DATA AND REPORT FROM WFO PUEBLO IMET ON THE HAYMAN FIRE
INDICATE NORTHEAST WINDS/HIGHER HUMIDITIES ARE MOVING THROUGH
NORTHERN AND EASTERN PORTIONS OF THE HAYMAN FIRE. THIS SHOULD BEGIN
TO HELP FIRE FIGHTING EFFORTS AFTER INITIAL BURSTS OF EAST TO
NORTHEAST WIND THIS EVENING. RED FLAG WARNING WILL REMAIN IN EFFECT
LATE THIS AFTERNOON...BUT BE ALLOWED TO EXPIRE AT 6 PM.
OVERNIGHT...COLD FRONT SHOULD MAKE GOOD PROGRESS SOUTHWARD ACROSS
EASTERN HALF OF CWA...ALLOWING FOR GOOD TO EXCELLENT RELATIVE
HUMIDITY RECOVERY ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS. NOT AS
MUCH RECOVERY IS EXPECTED TO MAKE IT WEST OF THE SANGRE DE CRISTOS.
ADDITIONALLY...THERE IS EVEN A SLIGHT CHANCE FOR SOME SHOWERS OR
THUNDERSHOWERS LATER TONIGHT ACROSS ZONES 67/72 (TELLER AND NORTHERN
EL PASO COUNTY).
OTHER THREAT THIS EVENING IS FOR SEVERE WEATHER VICINITY OF DRYLINE
ACROSS THE EXTREME SOUTHEAST PLAINS. ONE WARNING ISSUED THUS FAR.
PRIMARY THREATS APPEAR TO BE DAMAGING WIND GUSTS AND LARGE HAIL.
THURSDAY/THURSDAY NIGHT STILL LOOKS LIKE A DAY OF RELIEF FOR FIRE
FIGHTING EFFORTS ACROSS THE EASTERN MOUNTAINS AND PLAINS...WITH
CONSIDERABLY HIGHER HUMIDITIES...COOLER AIR...AND A FAIRLY GOOD
CHANCE AT SEEING SOME SHOWERS OR THUNDERSTORMS IN THE AFTERNOON.
WESTERN AREAS (WEST OF THE SANGRES) WILL NOT LIKELY DO AS
WELL...BUT SHOULD REALIZE SOME COOLING AND HIGHER HUMIDITY. THERE
IS SOME POTENTIAL THERE FOR ISOLATED DRY THUNDERSTORMS IN THE
AFTERNOON. THIS IS NOT GOOD CONSIDERING RHS WEST OF THE SANGRES
WILL LIKELY BE DROPPING AT LEAST INTO THE TEENS DURING THE
AFTERNOON...TEMPERATURES WILL STILL BE FAIRLY WARM AND HAINES VALUES
STILL NEAR 6.
ALTHOUGH THURSDAY WILL BE A DAY OF RELIEF ON THE FIRE FRONT...COULD
END UP WITH SEVERE WEATHER ON THE PLAINS DURING THE AFTERNOON. SPC
HAS THE SOUTHEAST PLAINS IN THE SLIGHT RISK OF SEVERE CATEGORY AND
THIS LOOKS GOOD BASED ON INCREASED SURFACE MOISTURE/AND HIGH
INSTABILITY FORECAST FOR THE AFTERNOON. COULD BE SOME BIG BOOMERS
PRODUCING LARGE HAIL AND DAMAGE WIND.
FRIDAY AND SATURDAY CONTINUE TO LOOK LIKE DAYS WITH ENOUGH MOISTURE
AROUND FOR AT LEAST ISOLATED THUNDERSTORM COVERAGE DURING THE
AFTERNOONS AND EVENINGS. IN FACT...FRIDAY MAY BE THE BEST CHANCE
FOR THE SAN JUANS/SAN LUIS VALLEY...AS MOISTURE FINALLY WORKS INTO
THIS REGION.
SUNDAY THROUGH WEDNESDAY...WELL CALL IT DRY AND WARMER FOR NOW.
MODELS STILL SHOW SOME SERIOUS RIDGING FORECAST TO RETURN TO
COLORADO...WITH H7 TEMPS CLIMBING BACK UP...SURFACE HUMIDITY VALUES
DROPPING AND HAINES VALUES ALSO ESCALATING AGAIN. SOME CHANCE OF
ANOTHER COLD FRONT POSSIBLY BRINGING TEMPERATURE/HUMIDITY RELIEF FOR
WEDNESDAY...BUT TOO EARLY TO CALL AT THIS LONG RANGE.
.PUB...RED FLAG WARNING FOR ALL FIRE WEATHER ZONES THROUGH
6 PM THIS EVENING.In the hours before
Local storm report, Jun 19, 8:57 PM MDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
857 PM MDT WED JUN 19 2002
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0754 PM 8S HOLLY CO 0.75 IN HAIL
06/19/02 PROWERS
0850 PM 5S HOLLY CO 1.00 IN HAIL
06/19/02 PROWERSLocal storm report, Jun 19, 9:05 PM MDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
905 PM MDT WED JUN 19 2002
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0852 PM 5S HOLLY CO 2.00 IN HAIL
06/19/02 PROWERSLocal storm report, Jun 19, 11:54 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1154 PM MDT WED JUN 19 2002
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1109 PM 7N COLORADO SPRINGS CO 1.25 IN HAIL
06/19/02 EL PASO
1113 PM 8N COLORADO SPRINGS CO 0.75 IN HAIL
06/19/02 EL PASOThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 6:37 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 53 min |
| Jun 19, 7:34 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 66 min |
| Jun 19, 8:41 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 79 min |
| Jun 19, 11:00 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 60 min |
| Jun 20, 3:05 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 2 hr |
| Jun 20, 3:52 PM MDT | Severe Thunderstorm Warning | PUB | Custer | 63 min |
| Jun 20, 4:09 PM MDT | Severe Thunderstorm Warning | PUB | Fremont | 66 min |
| Jun 20, 5:05 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 2 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.